Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Worried about feeling fine
May 5, 2012

I was recently diagnosed HIV+ with AIDS about a month ago (at my request for an STD test). My CD4 count was about 150 and my viral load was high (about 1.5 million). I started Truvada/Prezista/Norvir about 2 weeks ago and have no side effects so far.

My problem is that I feel fine. In fact, I feel better than fine. I haven't felt this well and energetic in a while (perhaps it is the pills -- psychosomatic or somatopsychic, I do not know -- but a benefit is benefit, no matter the cause!).

However, I feel like I'm not supposed to feel fine; or that feeling fine is somehow wrong. Is it OK to feel fine? to feel well? Am I supposed to feel sick?

What is normal here..?

Unsure how to feel anymore,

-Confused

Response from Dr. Fawcett

Hello,

Thanks for writing with this comment. There is no one way to predict what someone will feel (or not feel) with the virus or the medication. Many people experience minor complications such as stomach upset when they begin meds and others, such as yourself, do not. There are no "shoulds." I certainly wouldn't spoil good feelings by worrying about them!

As you note, the mind and body are one and expectations can dramatically influence how we react to situations or medications. Concern about possible exposure to HIV often produces symptoms that replicate those experienced by newly-infected persons. Initially feeling better is less common, but not unheard of. For more information about the experience of starting meds see TheBody's section on this topic here.

The bottom line is to continue to be aware of your body and emotional state and, above all, to enjoy feeling well.

-David



Previous
Lost trust in doctors after breach of confidentiality
Next
HIV, Mirtazapine and Agranulocytosis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement